I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Testosterone, PSA & Enzalutamide

User
Posted 28 Jul 2019 at 00:05

Just updated my profile so wont go through all the details but just say Dx April 2018 G9(4+5) T3b N1M1 PSA at Dx 78 rising to 108 just before treatment started.

All good through Chemo and HT (Prostap 3 Monthly) finished in Nov 2018 PSA 1.1 Testosterone <0.4.

Now as at this week PSA has risen to 7.5 and Testosterone up to 1.4

Now I am aware that PCa will eventually become castrate resistant and spread even if there is no Testosterone in circulation but I wasn't aware that when this occured Testosterone levels would rise as well. Is this right or was perhaps the 3 monthly HT jab I was given in late April this year a faulty batch or perhaps not injected correctly so was not as effective as it should be. The latest HT injection was only 4 days before my last blood tests so I suspect that would be to soon to have any effect on the results.

That being by the by, my Onco has decided it would be best to start me on Enzalutamide. I know there are some of you out there who are currently on this treatment and it would a great help to know your experiences and /or side effects you are going through.

Many thanks

Andy

User
Posted 28 Jul 2019 at 01:32
Being castrate resistant (or hormone independent) is when the cancer becomes active again but the testosterone remains below castrate level. Basically, the cancer has learnt to feed on something else. If the testosterone rises above castrate level it indicates that the hormone treatment isn’t working as well as it should. It could have been that your previous injection was faulty, or that the timings weren’t quite right - at one point, Bazza needed the 3 monthly injection every 2 months to keep his testosterone below 0.69.

Whether your cancer has become hormone independent or it was just that one injection, adding enza is a sensible and timely next step.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 28 Jul 2019 at 09:32
Hy Andy,your treatment sounds the same as mine.iwas diagnosed nearly 3 years ago(you could read my profile)6 months ago I had some palliative RT and about the same time started Enzi.so far it's been good ,some side effects the worst being fatigue,also some trouble with my white cells which caused infection at postap injection site,other than that i have been able to do a lot more than a year ago,ie just had a nice little camping trip ( in a campervan) by the seaside.good luck! Geoff
User
Posted 28 Jul 2019 at 10:09
Hi Andy

Sorry to learn about your PSA rise. Are they proposing to keep up the Prostap jabs in conjunction with the Enzo?

Hope this course of treatment brings the PSA back under control.

Best wishes

John

User
Posted 28 Jul 2019 at 12:10
Thanks for the reply Lyn. Next bloods are in 10 days so will be interested to see if the Testosterone levels have changed.
User
Posted 28 Jul 2019 at 12:12
John, I haven't been told otherwise so I assume I will still be on Prostap. From what I've seen from other posts the two treatments go hand in hand.

User
Posted 29 Jul 2019 at 16:11

Hi,

Enzalutimide is taken in capsule form (4 rather large ones!) so will be taken at home. Tiredness might be an issue but it is best just to listen to your body. Just rest when necessary. I believe it is standard to get 2 months of the drug at a time. I think it is important to remember there are lots more treatments that can be given to you at your stage so don't panic!

I was told Prostap every 12 weeks will be a whole of life application so if you are the same, it will continue if/when the enzaludamide fails and other treatment options are given.

My local doctors now has the prostap ready at my allotted appointment time. Previously I had to remember to order the prescription myself and take it with me.

Best regards

User
Posted 29 Jul 2019 at 23:56
Hi Andy

Ive been on enzalutamide for 55 months now on a trial.

My psa dropped to 0.03 which is where it is today.

Side effects since starting the meds have been a few hot sweats (nowadays not as strong) and fatigue (my running went down from half marathons to 3 mile jogs). Other than that nothing else which can be attributed to the medication (according to my onco)

I hope all goes well for you

Paul

User
Posted 05 Aug 2019 at 17:22

Andy your situation almost mirror's my husband's.  See his bio.  He started Enza on 6/28.  Only side effect is major muscle spasms only at night.  He can hardly sleep because they are all over his body.  We've tried xanax, prescription pain meds, and muscle relaxers.  Only the pain meds have helped.  Seems to be calming down a bit now.  His PSA was up to 6.6 after a low of 1.4 in Feb.  We are praying the Enza works for a long time.  No spread to his lymph nodes or organs but widespread in bones at diagnosis.  Chemo has wiped out a lot of that for now, but still some there.  This forum has been very informative and helpful with encouraging news from others.  Just said a prayer for you and continued results.  God bless. 

User
Posted 12 Aug 2019 at 17:49
Quick update.

Just back from Onco meeting. PSA down to 5.5 from 7.7 3 weeks ago. Testosterone back to undetectable. Onco agreed probably something wrong with previous Prostap injection. Enza treatment now deferred and will have Bloods done in 4 weeks to see if downward trend continues.

A Good Day!!

All the best

User
Posted 12 Aug 2019 at 17:59
Great news - what a relief for you!
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 12 Aug 2019 at 18:39

That’s great news.

Ido4

User
Posted 10 Sep 2019 at 09:30
So now this is getting weird!

Had 4 week follow up app with Onco yesterday. PSA now risen again to 9.4 and Testosterone up again to 1.4

Next HT (Prostap) due in 5 weeks. Onco not worried about PCa progression as scans in July showed no change at all. He is however booking me in for another scan (CT I presume) in a couple of weeks to double check. He was very puzzled about why Prostrap seems to stop working in suppressing my Testosterone and is still considering Enzalutamide and/or change to Zoladex injections.

Anyone have any thoughts or ideas.

Thanks for reading

Andy

User
Posted 10 Sep 2019 at 15:59
Interesting as with a T level of 1.4 you will not be considered 'castrate resistant' or 'hormone independent' - the challenge is to find a way to get the T down. Bazza and Spurspark both found that they needed the 3 monthly injection every 2 months to suppress their testosterone effectively; I think in the end Bazza was having the 3 month dose every 6 weeks. A change to Zoladex seems a sensible next step but I wouldn't object if the onco suggested adding abiraterone to the Zoladex ... I would be a bit less confident about adding abi to the inefficient Prostap.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 21 Oct 2019 at 16:37
Okay,

Quick update as just back from Onco meeting. PSA up tp 13.5 and T level of 0.5. However had my 3 monthly hormone jab 9 days before these bloods were taken so I snuck in another blood test just before and those readings were PSA 13.9 and T 1.5.

So as there seems to be a reaction still to the Prostap I presume I am still not "Castrate Resistant". Is this right.

Contrast CT Scan 3 weeks ago shows a slight increase in size of one of my Pelvic Lymph nodes as well but this does not seem surprising considering my PSA Level.

Outcome of all this is I will be starting Enza on Thursday in the expectation that it will help the struggling Prostap get a grip on the PSA figures. On the plus side at least I get back on Monthly monitoring!

Will update as and when.

User
Posted 22 Oct 2019 at 14:29

Hi Andy

 

Castrate resistant is anything below 0.7. Not sure from your post which your latest T reading was.

Could it be possible that your last quarterly Prostap jab was a dud?

Edited by member 22 Oct 2019 at 14:29  | Reason: Typo

 
Forum Jump  
©2019 Prostate Cancer UK